Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 15, 2025, 10:21 AM CST for 8 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2025, 10:21 AM CST (16:21 UTC)
- Expired
- Feb 15, 2025, 1:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 569 m²/s²
- 0-3 km storm-relative helicity
- 1006 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WGUS54 KOHX 151621
FFWOHX
TNC021-037-043-083-085-125-147-161-151930-
/O.NEW.KOHX.FF.W.0007.250215T1621Z-250215T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1021 AM CST Sat Feb 15 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Cheatham County in middle Tennessee...
Northwestern Davidson County in middle Tennessee...
Dickson County in middle Tennessee...
Houston County in middle Tennessee...
Humphreys County in middle Tennessee...
Southern Montgomery County in middle Tennessee...
Southern Robertson County in middle Tennessee...
Southern Stewart County in middle Tennessee...
* Until 130 PM CST.
* At 1021 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dickson, Ashland City, Waverly, Camden, Erin, White House,
Millersville, Greenbrier, Coopertown, New Johnsonville, Ridgetop,
McEwen, Tennessee Ridge, Joelton, Pleasant View, Charlotte,
Vanleer, Cumberland City, Slayden and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3644 8668 3641 8669 3642 8675 3637 8673
3621 8696 3594 8795 3594 8800 3596 8802
3603 8800 3612 8792 3616 8792 3622 8795
3631 8796 3639 8801
FLASH FLOOD...RADAR INDICATED
$$
MuellerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 5:39 AM CST, 4 hours 42 minutes earlier. Its key messages:
- Updated at 535 AM CST Sat Feb 15 2025
- Significant flooding is expected today, particularly across northwest Middle Tennessee. River flooding and flash flooding are likely.
- A line of strong to severe thunderstorms will move through tonight. Damaging winds and tornadoes will be the main threats. Severe threat is greatest for areas west of I-24.
- Temperatures fall well below-normal next week with snow possible during the Wednesday-Thursday time frame.
Area forecast discussion, Feb 15, 5:39 AM CST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 539 AM CST Sat Feb 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 535 AM CST Sat Feb 15 2025 - Significant flooding is expected today, particularly across northwest Middle Tennessee. River flooding and flash flooding are likely. - A line of strong to severe thunderstorms will move through tonight. Damaging winds and tornadoes will be the main threats. Severe threat is greatest for areas west of I-24. - Temperatures fall well below-normal next week with snow possible during the Wednesday-Thursday time frame. && .SHORT TERM... (Today through Sunday) Issued at 144 AM CST Sat Feb 15 2025 Today will be a very active weather day across Middle Tennessee. Rain and thunderstorms have entered extreme northwest middle TN this morning and this will be the start of numerous hours of moderate to heavy rainfall over that area. A large temperature inversion noted at 850mb on the 00Z sounding shows warm air advection has started ushering warm, moist air into the area, setting the stage for both a flood and severe thunderstorm risk today. Flooding: 00Z CAMs have shifted the axis of highest QPF values a bit further southeast, showing potentially significant rainfall totals of 5 to 7 inches over the northwest. There is a little bit of variance amongst the models in the spatial extent of the swath of highest QPF, but if you live in northwest Middle Tennessee, really even in the upper left quadrant of the mid state, please stay aware of your surroundings today, have multiple ways to receive warnings, and if you encounter flood waters while driving, TURN AROUND, DON'T DROWN! Rainfall amounts dwindle down as go further southeast, with the rest of middle Tennessee getting anywhere from 1 to 3 inches today. Severe potential: A number of the 00Z CAMs have come in a bit more bullish with instability. I am inclined to say the overall severe threat has slightly increased if this remains the case. Looking at soundings from the 00Z HRRR around 6 PM tonight, MUCAPE values are around 600 J/Kg with SBCAPE around 200-300 J/Kg. Bulk shear is near 65 kts with storm relative helicity values over 500 m2/s2. All of this would point a damaging wind and tornado risk. Most of the CAMs keep convection confined to the QLCS only, but the HRRR does populate a few discrete cells immediately ahead of the line. If any outflows are able to kick out ahead of the main line and there's enough instability, it is entirely possible that a few strong to severe thunderstorms could develop. The tornado threat would likely be greater in discrete cells with more of a damaging wind risk with the QLCS. As of now, it looks like the main line will cross the Tennessee River sometime after 7 to 8 PM and work east through the area, exiting around midnight. Areas generally west of I-24 have the greatest chance of seeing severe impacts, both with the line and if any cells develop ahead of the line. Given the curved hodographs, abundant shear, and the possibility of increased instability, the primary hazards within the line will be damaging winds with the chance for embedded tornadoes along the leading edge of the line. Behind the front, winds will increase due to a tight pressure gradient moving over the area. Areas along the Cumberland Plateau could see gusts up to 40mph overnight into Monday. As such, we have issued a wind advisory for the Cumberland Plateau that will begin at midnight tonight and go through noon Sunday. Temperatures will drop back well below-normal behind the front. As the surface low exits off to the northeast, some lingering wrap-around moisture could squeeze out a few snow showers, mainly over our northeast counties on Sunday afternoon. No accumulation is expected. && .LONG TERM... (Sunday Night through next Saturday) Issued at 144 AM CST Sat Feb 15 2025 We will have a small window of time to dry out the remainder of Sunday through most of Tuesday. Models are picking up on another deep trough setting up across that west that could bring our next precipitation chances to the area, likely in the form of snow given how cold temperatures will be. It is still far too early to talk amounts, but there has been a consistent signal amongst the GFS, Euro, and Canadian that we will likely see snow by the middle of next week. Temperatures in the extended will be as much as 20 degrees below normal with highs in the 20s/30s and overnight lows in the teens to single digits. && .AVIATION... (12Z TAFS) Issued at 535 AM CST Sat Feb 15 2025 Poor flying conditions today at all terminals as a strong cold front pushes through the area this evening. Moderate to heavy rain is ongoing and will continue through most of this taf cycle. Low- level wind shear has been mentioned in the taf at all sites with 2kft winds near 45 knots. Surface winds will primarily be gusting out of the south through most of the day. A line of showers and thunderstorms will move from west to east through the area after 00Z. This will bring an increase in wind gusts near 35 to 40 kts with heavy rainfall. Cigs will remain below VFR conditions through the entire taf period with periodic bouncing between MVFR/IFR. Heavy rainfall will reduce vis to IFR thresholds at times. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 37 45 24 / 100 100 20 0 Clarksville 64 34 39 21 / 100 100 20 0 Crossville 59 34 52 19 / 90 100 60 0 Columbia 67 36 47 23 / 80 100 10 0 Cookeville 62 35 52 22 / 100 100 60 0 Jamestown 60 34 53 19 / 100 100 60 0 Lawrenceburg 66 37 49 23 / 70 100 10 0 Murfreesboro 67 37 49 22 / 90 100 30 0 Waverly 65 32 40 22 / 90 100 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>034- 056>066-075-077>080-093>095. Wind Advisory from midnight tonight to noon CST Sunday for TNZ011-032>034-065-066-077>080. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Baggett
In the hours before
Local storm report, Feb 15, 8:59 AM CST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
859 AM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM Flash Flood 5 WSW Gallatin 36.36N 86.53W
02/15/2025 Sumner TN Trained Spotter
Dry Fork Rd in Ashland City is flooded.
&&
fbLocal storm report, Feb 15, 9:01 AM CST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
901 AM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM Flash Flood 5 WSW Gallatin 36.36N 86.53W
02/15/2025 Sumner TN Trained Spotter
Lower Station Camp Rd from Long Hollow Pike
to Big Station Camp[ Creek Road is closed
due to flooding.
&&
fbLocal storm report, Feb 15, 9:11 AM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
911 AM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM Rain 5 NW Gallatin 36.44N 86.51W
02/15/2025 M1.55 Inch Sumner TN Public
Public report of 1.55 inches.
&&
fbLocal storm report, Feb 15, 9:14 AM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
914 AM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM Flood 3 N Lebanon 36.26N 86.33W
02/15/2025 Wilson TN Public
Report from mPING: Rises on area
River/Creek.
&&
fbLocal storm report, Feb 15, 9:15 AM CST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
915 AM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM Flood 5 SW Bethpage 36.43N 86.37W
02/15/2025 Sumner TN Public
Report from mPING: Rises on Creeks.
&&
fbLocal storm report, Feb 15, 10:11 AM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1011 AM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Flash Flood 7 NE Mount Juliet 36.28N 86.44W
02/15/2025 Wilson TN Public
Report from mPING: Water rising at Double
Log Cabin Rd @ Old Laguardo Rd E.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:36 AM CST | Wind Advisory | OHX | Cannon, Coffee, Cumberland, DeKalb, Fentress, Grundy and 9 more | 34 hr |
| Feb 15, 2:54 AM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 3 hr |
| Feb 15, 5:14 AM CST | Flash Flood Warning | OHX | Montgomery, Robertson, Stewart | 7 hr |
| Feb 15, 6:28 AM CST | Areal Flood Advisory | OHX | Robertson, Sumner | 4 hr |
| Feb 15, 7:34 AM CST | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 25 min |
| Feb 15, 7:51 AM CST | Flash Flood Warning | OHX | Robertson, Sumner | 10 hr |
| Feb 15, 7:59 AM CST | Flash Flood Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 6 hr |
| Feb 15, 8:38 AM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Smith, Trousdale, Wilson | 3 hr |
| Feb 15, 8:42 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson and 1 more | 3 hr |
| Feb 15, 8:50 AM CST | Flash Flood Warning | OHX | Macon, Robertson, Sumner, Trousdale | 9 hr |
| Feb 15, 8:52 AM CST | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 3 hr |
| Feb 15, 8:55 AM CST | Flash Flood Warning | OHX | Stewart | 6 hr |
| Feb 15, 10:40 AM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 1 more | 6 hr |
| Feb 15, 11:32 AM CST | River Flood Advisory | OHX | Davidson | 5 days |
| Feb 15, 11:35 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 6 days |
| Feb 15, 11:38 AM CST | River Flood Advisory | OHX | Cheatham | 31 hr |
| Feb 15, 11:46 AM CST | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 5 hr |
| Feb 15, 12:03 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 15, 12:06 PM CST | River Flood Warning | OHX | Stewart | 3 days |
| Feb 15, 12:12 PM CST | Flash Flood Warning | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 17 hr |
| Feb 15, 12:12 PM CST | River Flood Warning | OHX | Montgomery, Robertson | 63 hr |
| Feb 15, 1:24 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Feb 15, 1:46 PM CST | Areal Flood Advisory | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 3 hr |
| Feb 15, 2:59 PM CST | River Flood Warning | OHX | Montgomery | 3 days |
| Feb 15, 5:45 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 11 hr |
| Feb 15, 5:46 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 11 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.